Alert archive / Oklahoma / Red Flag Warnings in 2012
Red Flag Warning 10, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Apr 1, 2012, 3:34 AM CDT for 5 counties in Texas; 7 counties in Oklahoma. It took effect at Apr 1, 2012, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2012, 3:34 AM CDT (08:34 UTC)
- In effect from
- Apr 1, 2012, 12:00 PM CDT
- Expired
- Apr 1, 2012, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Roger Mills County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 77 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4587 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
189 WWUS84 KOUN 010834 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 334 AM CDT SUN APR 1 2012 INCREASINGLY GUSTY SOUTH WIND AND EXTREME HEAT ON SUNDAY WILL RESULT IN CONDITIONS FAVORABLE FOR WILDFIRES WITH EXTREME FIRE BEHAVIOR IN WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS. OKZ004-009-014-021-033-034-036-TXZ083>085-087-088-011645- /O.UPG.KOUN.FW.A.0006.120401T1700Z-120402T0200Z/ /O.NEW.KOUN.FW.W.0010.120401T1700Z-120402T0200Z/ HARPER-ELLIS-ROGER MILLS-BECKHAM-HARMON-GREER-JACKSON-HARDEMAN- FOARD-WILBARGER-KNOX-BAYLOR- 334 AM CDT SUN APR 1 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR WINDY... DRY AND HOT CONDITIONS FOR FAR WESTERN OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * WIND...SOUTH WIND 20 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...14 TO 20 PERCENT * TEMPERATURE...90 TO 100 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
2 follow-up statements
647 WWUS84 KOUN 011637 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1137 AM CDT SUN APR 1 2012 INCREASINGLY GUSTY SOUTH WIND AND EXTREME HEAT ON SUNDAY WILL RESULT IN CONDITIONS FAVORABLE FOR WILDFIRES WITH EXTREME FIRE BEHAVIOR IN WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS. OKZ004-009-014-021-033-034-036-TXZ083>085-087-088-020200- /O.CON.KOUN.FW.W.0010.120401T1700Z-120402T0200Z/ HARPER-ELLIS-ROGER MILLS-BECKHAM-HARMON-GREER-JACKSON-HARDEMAN- FOARD-WILBARGER-KNOX-BAYLOR- 1137 AM CDT SUN APR 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WINDY...DRY AND HOT CONDITIONS FOR FAR WESTERN OKLAHOMA AND PART OF WESTERN NORTH TEXAS. * WIND...SOUTH WIND 20 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...14 TO 20 PERCENT * TEMPERATURE...90 TO 100 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
436 WWUS84 KOUN 012001 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 301 PM CDT SUN APR 1 2012 GUSTY SOUTH WIND AND EXTREME HEAT WILL RESULT IN CONDITIONS FAVORABLE FOR WILDFIRES WITH EXTREME FIRE BEHAVIOR IN WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS THROUGH EARLY EVENING. OKZ004-009-014-021-033-034-036-TXZ083>085-087-088-020200- /O.CON.KOUN.FW.W.0010.000000T0000Z-120402T0200Z/ HARPER-ELLIS-ROGER MILLS-BECKHAM-HARMON-GREER-JACKSON-HARDEMAN- FOARD-WILBARGER-KNOX-BAYLOR- 301 PM CDT SUN APR 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR DRY AND HOT CONDITIONS FOR FAR WESTERN OKLAHOMA AND PART OF WESTERN NORTH TEXAS. * WIND...SOUTH WIND 20 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...14 TO 20 PERCENT * TEMPERATURE...90 TO 100 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 1, 3:26 AM CDT, 8 minutes earlier.
Area forecast discussion, Apr 1, 3:26 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
326 AM CDT SUN APR 1 2012
.DISCUSSION...
EXPECT TO SEE AREAS OF FOG AND STRATUS THIS MORNING... ALTHOUGH WITH
STRONGER SFC WINDS DO NOT ANTICIPATE DENSE FOG DEVELOPMENT. THIS
SHOULD BURN OFF RATHER QUICKLY THIS MORNING AS SFC WINDS CONT TO
INCREASE... LEADING TO A MOSTLY SUNNY DAY TODAY. THE STRONGER
WINDS ALONG WITH WITH NEAR RECORD HEAT AND A DRYLINE THAT WILL
IMPINGE ON WESTERN PARTS OF THE AREA WILL ELEVATE WILDFIRE
CONCERNS. EVEN WITH GREEN-UP IN FULL SWING ACROSS MOST LOCATIONS
WILL GO AHEAD AND UPGRADE WATCH TO A RED FLAG WARNING FOR THIS
AFTN.
APPROACH OF LONGWAVE TROUGH AND THE DEVELOPING CLOSED LOW WILL
BE MAIN FOCUS GOING INTO THIS UPCOMING WEEK. STILL SOME
DIFFERENCES IN THE MODELS HANDLING OF THE WAVE... BUT OVERALL
TREND HAS BEEN TO CONT TO SLOW ITS EASTWARD PROGRESSION THROUGH
THE PLAINS. THIS SLOWER PROGRESSION WILL KEEP CHANCES OF RAIN
LINGERING INTO AT LEAST THE MIDDLE OF THE WEEK. THE INITIAL
CONVECTION... EXPECTED TO DEVELOP NEAR THE DRYLINE LATE MONDAY
AFTERNOON ACROSS FAR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS WILL
HAVE THE BEST CHANCE OF PRODUCING SEVERE WEATHER. BEYOND THAT...
LATE MONDAY NIGHT THROUGH WEDNESDAY... IT APPEARS THAT AREAS OF
HEAVY RAINFALL WOULD BE THE MAIN IMPACT FROM THE SYSTEM.
WILL DRY THINGS OUT BY THURSDAY AND CONTINUE WITH DRY FORECAST
INTO NEXT WEEKEND. HOWEVER LATEST GFS WANTS TO BRING A SFC FRONT
SOUTH INTO THE AREA BY SATURDAY WITH SOME ASSOCIATED PRECIP. SO
WILL NEED TO WATCH THIS FOR POSSIBLE INTRODUCTION OF ADDITIONAL
RAIN CHANCES.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 92 62 83 63 / 0 10 20 60
HOBART OK 90 60 85 55 / 0 0 40 50
WICHITA FALLS TX 95 63 86 60 / 0 10 30 60
GAGE OK 90 51 85 47 / 0 0 40 60
PONCA CITY OK 90 66 83 59 / 0 10 20 60
DURANT OK 87 65 81 65 / 0 10 20 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
OKZ004-009-014-021-033-034-036.
TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
TXZ083>085-087-088.
&&
22/30Hazardous weather outlook, Mar 31, 11:55 AM CDT, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SAT MAR 31 2012
OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SAT MAR 31 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
VERY WARM AND HUMID CONDITIONS CAN BE EXPECTED TODAY. RIDGING ALOFT
COMBINED WITH WEAK SURFACE CONVERGENCE WILL NOT BE SUPPORTIVE OF
THUNDERSTORM DEVELOPMENT THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY APR 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
AREAS OF LIGHT FOG MAY FORM DURING THE OVERNIGHT HOURS...BUT WIDESPREAD
DENSE FOG IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THE NEXT ORGANIZED WEATHER SYSTEM WILL BRING A GOOD CHANCE OF THUNDERSTORMS
TO OKLAHOMA AND TEXAS ON MONDAY AND TUESDAY. THE SYSTEM IS LIKELY TO PRODUCE
A BROAD LINE OF STORMS CONTAINING HEAVY RAIN...AND POSSIBLY SOME SEVERE
WEATHER. THE WEATHER SYSTEM WILL MOVE SLOWLY ACROSS OUR REGION FROM WEST
TO EAST.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SUNDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 10:47 PM CDT | Fire Weather Watch | OUN | Baylor, Foard, Hardeman, Knox, Wilbarger | 5 hr |
Nearby
Red Flag Warnings in Oklahoma, 2012Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.